Alert archive / Kansas / Red Flag Warnings in 2022
Red Flag Warning 9, NWS Topeka, KS
NWS Topeka, KS issued this red flag warning at Apr 6, 2022, 3:15 PM CDT for Cloud County, Ottawa County, Republic County, Kansas. It took effect at Apr 7, 2022, 12:00 PM CDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 6, 2022, 3:15 PM CDT (20:15 UTC)
- In effect from
- Apr 7, 2022, 12:00 PM CDT
- Expired
- Apr 7, 2022, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Topeka, KS
Counties Cloud County, KS, Ottawa County, KS, Republic County, KS
The radar
The Grand Island radar (KUEX), 115 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 5:21 PM CDT | NON-TSTM WND GST 59 | 2 Sse Concordia, KS | ASOS STATION KCNK CONCORDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2165 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- -180 m²/s²
- 0-3 km storm-relative helicity
- -108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
018 WWUS83 KTOP 062015 RFWTOP URGENT - FIRE WEATHER MESSAGE National Weather Service Topeka KS 315 PM CDT Wed Apr 6 2022 KSZ008-020-034-070700- /O.UPG.KTOP.FW.A.0007.220407T1700Z-220408T0100Z/ /O.NEW.KTOP.FW.W.0009.220407T1700Z-220408T0100Z/ /O.CON.KTOP.FW.W.0008.000000T0000Z-220407T0100Z/ Republic-Cloud-Ottawa- 315 PM CDT Wed Apr 6 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 008, 020, AND 034... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR STRONG WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 008, 020, AND 034... The National Weather Service in Topeka has issued a Red Flag Warning, which is in effect from noon to 8 PM CDT Thursday. * WIND...Northwest wind 25 to 35 mph with gusts to 45 mph. * HUMIDITY...20 to 25 percent in the afternoon. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ009-021-022-035>037-054-058-059-070100- /O.CON.KTOP.FW.W.0008.000000T0000Z-220407T0100Z/ Washington-Clay-Riley-Dickinson-Geary-Morris-Lyon-Coffey-Anderson- 315 PM CDT Wed Apr 6 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS, LOW RELATIVE HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 009, 021, 022, 035, 036, 037, 054, 058, AND 059... * AFFECTED AREA...Fire weather zones 009, 021, 022, 035, 036, 037, 054, 058, and 059. * WIND...Northwest wind 20 to 30 mph with gusts to 40 mph. * HUMIDITY...20 to 25 percent in the afternoon. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
6 follow-up statements
603 WWUS83 KTOP 070051 RFWTOP URGENT - FIRE WEATHER MESSAGE National Weather Service Topeka KS 751 PM CDT Wed Apr 6 2022 KSZ008-020-034-070930- /O.EXP.KTOP.FW.W.0008.000000T0000Z-220407T0100Z/ /O.CON.KTOP.FW.W.0009.220407T1700Z-220408T0100Z/ Republic-Cloud-Ottawa- 751 PM CDT Wed Apr 6 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 008, 020, AND 034... ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR FIRE WEATHER ZONES 008, 020, AND 034... * WIND...Northwest wind 25 to 35 mph with gusts to 45 mph. * HUMIDITY...20 to 25 percent in the afternoon. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ009-021-022-035>037-054-058-059-070200- /O.EXP.KTOP.FW.W.0008.000000T0000Z-220407T0100Z/ Washington-Clay-Riley-Dickinson-Geary-Morris-Lyon-Coffey-Anderson- 751 PM CDT Wed Apr 6 2022 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR FIRE WEATHER ZONES 009, 021, 022, 035, 036, 037, 054, 058, AND 059... Northwest winds will diminish somewhat this evening as relative humidity levels rise. $$
629 WWUS83 KTOP 070811 RFWTOP URGENT - FIRE WEATHER MESSAGE National Weather Service Topeka KS 311 AM CDT Thu Apr 7 2022 KSZ008-020-034-071615- /O.NEW.KTOP.FW.A.0008.220408T1700Z-220409T0100Z/ /O.CON.KTOP.FW.W.0009.220407T1700Z-220408T0100Z/ Republic-Cloud-Ottawa- 311 AM CDT Thu Apr 7 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR STRONG WINDS FOR FIRE WEATHER ZONES 008, 020, AND 034... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 008, 020, AND 034... The National Weather Service in Topeka has issued a Fire Weather Watch, which is in effect from Friday afternoon through Friday evening. * WIND...Northwest wind 25 to 35 mph with gusts to 45 mph today. Northwest winds continue Friday between 15 and 25 mph with gusts around 30 mph. * HUMIDITY...25 to 35 percent through mid-day today. 17 to 22 percent Friday afternoon. * IMPACTS...any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. Avoid outdoor burning. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ009-010-021>023-035>037-071615- /O.NEW.KTOP.FW.A.0008.220408T1700Z-220409T0100Z/ Washington-Marshall-Clay-Riley-Pottawatomie-Dickinson-Geary- Morris- 311 AM CDT Thu Apr 7 2022 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 009, 010, 021, 022, 023, 035, 036, AND 037... The National Weather Service in Topeka has issued a Fire Weather Watch, which is in effect from Friday afternoon through Friday evening. * AFFECTED AREA...Fire weather zones 009, 010, 021, 022, 023, 035, 036, and 037. * WIND...Northwest 15 to 25 mph with gusts around 30 mph. * HUMIDITY...17 to 23 percent Friday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Outdoor burning should be avoided. Listen for later forecasts and possible Red Flag Warnings. && $$ Wolters
508 WWUS83 KTOP 071134 RFWTOP URGENT - FIRE WEATHER MESSAGE National Weather Service Topeka KS 634 AM CDT Thu Apr 7 2022 KSZ008-020-034-072100- /O.CON.KTOP.FW.W.0009.220407T1700Z-220408T0100Z/ /O.CON.KTOP.FW.A.0008.220408T1700Z-220409T0100Z/ Republic-Cloud-Ottawa- 634 AM CDT Thu Apr 7 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR STRONG WINDS FOR FIRE WEATHER ZONES 008, 020, AND 034... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 008, 020, AND 034... The National Weather Service in Topeka has issued a Fire Weather Watch, which is in effect from Friday afternoon through Friday evening. * WIND...Northwest wind 25 to 35 mph with gusts to 45 mph today. Northwest winds continue Friday between 15 and 25 mph with gusts around 30 mph. * HUMIDITY...25 to 35 percent through mid-day today. 17 to 22 percent Friday afternoon. * IMPACTS...any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. Avoid outdoor burning. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ009-010-021>023-035>037-072100- /O.CON.KTOP.FW.A.0008.220408T1700Z-220409T0100Z/ Washington-Marshall-Clay-Riley-Pottawatomie-Dickinson-Geary- Morris- 634 AM CDT Thu Apr 7 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 009, 010, 021, 022, 023, 035, 036, AND 037... * AFFECTED AREA...Fire weather zones 009, 010, 021, 022, 023, 035, 036, and 037. * WIND...Northwest 15 to 25 mph with gusts around 30 mph. * HUMIDITY...17 to 23 percent Friday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Outdoor burning should be avoided. Listen for later forecasts and possible Red Flag Warnings. && $$
451 WWUS83 KTOP 071733 RFWTOP URGENT - FIRE WEATHER MESSAGE National Weather Service Topeka KS 1233 PM CDT Thu Apr 7 2022 KSZ008-020-034-080100- /O.CON.KTOP.FW.W.0009.000000T0000Z-220408T0100Z/ /O.CON.KTOP.FW.A.0008.220408T1700Z-220409T0100Z/ Republic-Cloud-Ottawa- 1233 PM CDT Thu Apr 7 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS FOR FIRE WEATHER ZONES 008, 020, AND 034... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS FOR FIRE WEATHER ZONES 008, 020, AND 034... The National Weather Service in Topeka has issued a Fire Weather Watch, which is in effect from Friday afternoon through Friday evening. * WIND...Northwest wind 25 to 35 mph with gusts to 55 mph today. Northwest winds continue Friday between 15 and 25 mph with gusts around 30 mph. * HUMIDITY...25 to 35 percent through mid-day today. 17 to 22 percent Friday afternoon. * IMPACTS...any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. Avoid outdoor burning. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ009-010-021>023-035>037-080100- /O.CON.KTOP.FW.A.0008.220408T1700Z-220409T0100Z/ Washington-Marshall-Clay-Riley-Pottawatomie-Dickinson-Geary- Morris- 1233 PM CDT Thu Apr 7 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 009, 010, 021, 022, 023, 035, 036, AND 037... * AFFECTED AREA...Fire weather zones 009, 010, 021, 022, 023, 035, 036, and 037. * WIND...Northwest 15 to 25 mph with gusts around 30 mph. * HUMIDITY...17 to 23 percent Friday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Outdoor burning should be avoided. Listen for later forecasts and possible Red Flag Warnings. && $$
944 WWUS83 KTOP 072005 RFWTOP URGENT - FIRE WEATHER MESSAGE National Weather Service Topeka KS 305 PM CDT Thu Apr 7 2022 KSZ008-020-034-080700- /O.UPG.KTOP.FW.A.0008.220408T1700Z-220409T0100Z/ /O.NEW.KTOP.FW.W.0010.220408T1700Z-220409T0100Z/ /O.CON.KTOP.FW.W.0009.000000T0000Z-220408T0100Z/ Republic-Cloud-Ottawa- 305 PM CDT Thu Apr 7 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS, LOW HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 008, 020, AND 034... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT FRIDAY FOR STRONG WINDS, LOW HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 008, 020, AND 034... The National Weather Service in Topeka has issued a Red Flag Warning, which is in effect from noon to 8 PM CDT Friday. * WIND...Northwest wind 25 to 35 mph with gusts to 55 mph today. Northwest winds continue Friday between 15 and 25 mph with gusts of 30 to 35mph. * HUMIDITY...25 to 35 percent through this afternoon. 17 to 22 percent Friday afternoon. * IMPACTS...any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. Avoid outdoor burning. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ009-010-021>023-035>037-080700- /O.UPG.KTOP.FW.A.0008.220408T1700Z-220409T0100Z/ /O.NEW.KTOP.FW.W.0010.220408T1700Z-220409T0100Z/ Washington-Marshall-Clay-Riley-Pottawatomie-Dickinson-Geary- Morris- 305 PM CDT Thu Apr 7 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT FRIDAY FOR STRONG WINDS, LOW HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 009, 010, 021, 022, 023, 035, 036, AND 037... The National Weather Service in Topeka has issued a Red Flag Warning, which is in effect from noon to 8 PM CDT Friday. * WIND...Northwest 15 to 25 mph with gusts of 30 to 35 mph. * HUMIDITY...17 to 23 percent Friday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Outdoor burning should be avoided. Listen for later forecasts and possible Red Flag Warnings. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ038-054-080700- /O.NEW.KTOP.FW.W.0010.220408T1700Z-220409T0100Z/ Wabaunsee-Lyon- 305 PM CDT Thu Apr 7 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT FRIDAY FOR STRONG WINDS, LOW HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 038 AND 054... The National Weather Service in Topeka has issued a Red Flag Warning, which is in effect from noon to 8 PM CDT Friday. * AFFECTED AREA...Fire weather zones 038 and 054. * WIND...Northwest 15 to 25 mph with gusts of 30 to 35 mph. * HUMIDITY...19 to 23 percent Friday afternoon. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
392 WWUS83 KTOP 080048 RFWTOP URGENT - FIRE WEATHER MESSAGE National Weather Service Topeka KS 748 PM CDT Thu Apr 7 2022 KSZ008-020-034-080930- /O.EXP.KTOP.FW.W.0009.000000T0000Z-220408T0100Z/ /O.CON.KTOP.FW.W.0010.220408T1700Z-220409T0100Z/ Republic-Cloud-Ottawa- 748 PM CDT Thu Apr 7 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT FRIDAY FOR STRONG WINDS, LOW HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 008, 020, AND 034... ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR FIRE WEATHER ZONES 008, 020, AND 034... The National Weather Service in Topeka has issued a Red Flag Warning, which is in effect from Friday afternoon through Friday evening. * WIND...Northwest winds sustained at 15 and 25 mph with gusts of 30 to 35 mph. * HUMIDITY...17 to 22 percent. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. Avoid outdoor burning. && $$ KSZ009-010-021>023-035>038-054-080930- /O.CON.KTOP.FW.W.0010.220408T1700Z-220409T0100Z/ Washington-Marshall-Clay-Riley-Pottawatomie-Dickinson-Geary- Morris-Wabaunsee-Lyon- 748 PM CDT Thu Apr 7 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT FRIDAY FOR STRONG WINDS, LOW HUMIDITY, AND DRY FUELS FOR FIRE WEATHER ZONES 009, 010, 021, 022, 023, 035, 036, 037, 038, AND 054... The National Weather Service in Topeka has issued a Red Flag Warning, which is in effect from Friday afternoon through Friday evening. * WIND...Northwest winds sustained at 15 to 25 mph with gusts of 30 to 35 mph. * HUMIDITY...19 to 23 percent. * IMPACTS...Any fires that develop will likely spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. Avoid outdoor burning. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this red flag warning went out at Apr 6, 12:28 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Apr 6, 12:28 PM CDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1228 PM CDT Wed Apr 6 2022 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 413 AM CDT Wed Apr 6 2022 0330Z water vapor imagery shows a cutoff low over the Upper Midwest with another piece of energy to the north over Manitoba. The related surface low was analyzed over central MN indicating the low pressure system was nearly stacked. Surface ridging extended from the central Rockies through the central plains with the cold front through central TX and northern AR. This surface pattern favors a west and northwest trajectory to the low level winds and continued dry air advection from the west. The main concerns with the forecast continue to be winds and dry air and the impacts they are expected to bring. There is a good consensus from the operational models that the cutoff low pressure system is likely to move little and in fact drift south through the day Thursday as the energy to the north gets wrapped up in the the low pressure system. So with little change in the pattern, low level winds are likely to remain from the west with little hope for low level moisture advection. Because of this surface dewpoints are forecast to remain generally between 20 and 30 degrees F. Some insolation through mid-day today and deep mixing of the boundary layer is expected to help temperatures warm to around 60 today causing RH values to range from 20 to 30 percent. Meanwhile the steep lapse rates and nearly unidirectional wind profiles should promote good momentum transfer and wind gusts between 35 and 45 MPH in spite of the surface pressure gradient being relatively weak for these magnitudes of surface winds. The main change to the previous forecast was to expand the red flag warning to areas that should see RH values around 20 percent to include Lyon, Coffey and Anderson counties. For northeast Kansas, the setup is a little more complicated with the RAP and NAM showing some mid level vorticity advection into the northern counties by the late afternoon. Along with some mid level saturation, CAMs are developing some isolated to widely scattered showers. The increasing clouds in the afternoon may also limit how warm temps get and thereby keep RH values higher through the afternoon. So have continued with the slight chance POPs inserted by the previous shift. Instability looks to be very modest and any shower activity relatively shallow, so have left any mention of thunder out of the forecast for now. The shower activity is progged to weaken towards sunset as lapse rates weaken. For Thursday, increasing cloud cover is anticipated as the low pressure system drifts south and more wrap around moisture moves into the area. The 03Z RAP is so aggressive with this warp around moisture that it develops around a tenth of an inch QPF across a good chunk of the forecast area. Other models are less bullish with the QPF but they do support increasing cloud cover by the afternoon and cooler temps through the day as far west as Concordia. This is expected to keep minimum RH values a little higher around 30 percent or better, even across the far western counties. Because of this, have opted to keep the fire weather watch in place for the western three counties Thursday as there is a reasonable chance RH values remain well above 20 percent. The winds on the other hand look to be every bit as strong on Thursday with steep lapse rates and unidirectional profiles again supporting the transfer of stronger winds to the surface. Probably will need a wind advisory for a good portion of the forecast area on Thursday but will wait to get through today before issuing it. Have trended temps a few degrees cooler for Thursday due to the increasing clouds and some modest low level cold air advection. Have highs from the upper 40s to middle 50s. The low pressure system should finally begin lifting to the northeast Friday with shortwave ridging developing for the weekend. This should help temps warm to near 80 for Sunday. For next week, models bring another upper low into the western U.S. Most models show a boundary in the form of an inverted surface trough setting up over the central plains. Unfortunately there is a decent spread in the location of this boundary which would impact the location of precip chances and temperatures. As an example, the NBM has a spread of better than 20 degrees for high temps next week because of the uncertainty in where the boundary sets up. So confidence in the forecast details next week is below average and have not strayed from the NBM. So the chances for showers and thunderstorms are generally in the 20 to 40 percent range Monday and Tuesday with temps from the mid 60s to mid 70s. Expect some refinement to the forecast details as hopefully models converge on the location of the inverted surface trough. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1228 PM CDT Wed Apr 6 2022 VFR conditions expected through the period. Strong northwest winds of 15-20kts and gusts up to 35kts continue this afternoon, decreasing slightly overnight before increasing again after sunrise Thursday. Scattered showers still appear likely this afternoon/evening, but confidence in direct impacts to terminals is low. && .FIRE WEATHER... Issued at 413 AM CDT Wed Apr 6 2022 Confidence in the gusty northwest winds is high today with forecast soundings showing deep mixing and good momentum transfer. Have moderate confidence in the dewpoint forecast. Northwest winds should not advect much moisture into the area, but if surface winds can veer more to the north some relatively higher moisture over the mod MO river valley may move into northern KS this afternoon. Increasing mid level clouds this afternoon could also keep temps a degree or two cooler helping to keep RH up slightly higher. In general the higher confidence in 20 percent RH generally lies along and south of a line from Minneapolis to Burlington. Have kept the original red flag warning in place and added Lyon, Coffey and Anderson counties to the warning. Cooler temps and more clouds on Thursday lower the confidence in meeting red flag criteria. Although it will remain windy through the day Thursday. && .TOP WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM CDT this evening for KSZ008-009- 020>022-034>037-054-058-059. Wind Advisory until 8 PM CDT this evening for KSZ008-009-020>022- 034>037. Fire Weather Watch from Thursday afternoon through Thursday evening for KSZ008-020-034. && DISCUSSION...Wolters AVIATION...Flanagan FIRE WEATHER...Wolters
Hazardous weather outlook, Apr 6, 4:53 AM CDT, 10 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 453 AM CDT Wed Apr 6 2022 KSZ008>012-020>024-026-034>040-054>056-058-059-071000- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 453 AM CDT Wed Apr 6 2022 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight Very high to extreme fire danger is forecast today with strong northwest winds gusting to around 45 MPH and relative humidity falling between 20 and 30 percent. A red flag warning is posted from 10 am until 8 pm for areas along and southwest of a line from Washington to Council Grove to Garnett. Take care to prevent anything from sparking a wild fire. A wind advisory is also posted from 10 am until 8 pm for north central Kansas, or areas along and west of a line from Washington to Council Grove. Secure outdoor objects and use caution while driving high profile vehicles. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Northwest winds are forecast to be strong again on Thursday with sustained winds between 25 and 35 MPH and gusts around 45 MPH. .SPOTTER INFORMATION STATEMENT... Spotters should not be needed today or tonight. Please report any wild fires to the local authorities. && More detailed information can be accessed at... http://www.weather.gov/media/top/DssPacket.pdf Wolters
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:08 PM CDT | Wind Advisory | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 29 hr |
Nearby
Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.